Alert archive / Louisiana / Flash Flood Warnings in 2014
Flash Flood Warning 46, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Sep 16, 2014, 3:54 PM CDT for 4 parishes in Louisiana. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2014, 3:54 PM CDT (20:54 UTC)
- Expired
- Sep 16, 2014, 5:45 PM CDT
- In force
- 111 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ascension Parish, LA, Assumption Parish, LA, Iberville Parish, LA, Saint James Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1531 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
364
WGUS54 KLIX 162054
FFWLIX
LAC005-007-047-093-162245-
/O.NEW.KLIX.FF.W.0046.140916T2054Z-140916T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
354 PM CDT TUE SEP 16 2014
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ASCENSION PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF DONALDSONVILLE...
ASSUMPTION PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF NAPOLEONVILLE...
IBERVILLE PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF PLAQUEMINE...
ST. JAMES PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 545 PM CDT
* AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM PERSISTENT THUNDERSTORMS EXTENDING FROM NEAR
BAYOU SORREL TO JUST SOUTHEAST OF DONALDSONVILLE. RADAR INDICATES
THAT OVER 3 INCHES OF RAIN HAS OCCURRED NEAR DONALDSONVILLE THIS
AFTERNOON.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE
CASTLE...CARVILLE AND BAYOU SORREL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF TWO INCHES ARE POSSIBLE IN THE WARNED
AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...LAND
ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE
SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3033 9134 3012 9085 2988 9092 3001 9123
3003 9123 3005 9127 3005 9133 3007 9138
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 3:51 PM CDT, 3 minutes earlier.
Area forecast discussion, Sep 16, 3:51 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
351 PM CDT TUE SEP 16 2014
.SHORT TERM...
THE COMBINATION OF CONVERGENCE ALONG A STALLED FRONTAL BOUNDARY IN
PLACE AND TRANSITION TO NORTHWESTERLY UPPER LEVEL FLOW OVER THE AREA
HAS BEEN CONDUCIVE FOR NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP
TODAY. LATEST RADAR IMAGERY SHOWS THE MAJORITY OF THE STORMS TO BE
ALONG THE FRONT WHICH IS ROUGHLY ALONG THE INTERSTATE CORRIDORS OF
I-10 AND I-12. MOVEMENT IS GENERALLY NW TO SE BUT OUTFLOW
BOUNDARIES FROM DECAYING CELLS HAVE COMPLICATED MOVEMENT AND
REDEVELOPMENT OF STORMS.
MODELS STRONGLY SUGGEST PERSISTENT AND DEEPENING TROUGHING TO TAKE
PLACE OVER THE EASTERN SEABOARD COUPLED WITH AMPLIFICATION OF A
PROGRESSIVE RIDGE OVER THE ROCKIES BY THURSDAY. THIS PLACES THE
FORECAST AREA IN A NORTHWEST FLOW REGIME WHICH OPENS A VULNERABILITY
FOR SUBTLE MESOSCALE VORTEX STRUCTURES TO TRIGGER CONVECTION EACH
LATE AFTERNOON AND EVENING. FRONTOGENETIC FORCING STILL IN PLACE
WEDNESDAY AFTERNOON AND EVENING WOULD ALSO FAVOR ORGANIZED
CONVECTION MOVING FROM THE NORTH. HAVE SLIGHTLY BUMPED UP POPS ON
WEDNESDAY WITH A GRADIENT FROM ISOLATED IN NORTHEAST ZONES TO 50 PCT
ALONG THE LA COAST. TEMPERATURES WEDNESDAY WILL ONCE AGAIN BE
VARIABLE BY PRECIPITATION COVERAGE IN THE AFTERNOON HOURS BUT MOST
AREAS SHOULD REACH CLOSE TO 90F BEFORE CLOUD COVER THICKENS.
.LONG TERM...
A RELATIVELY EARLY ESTABLISHMENT OF PERSISTENT NORTHWESTERLY FLOW
ALOFT WILL MAINTAIN A VULNERABILITY OF MCV FEATURES DROPPING FROM
NORTHERN BRANCH FLOW THROUGH THE REST OF THIS WEEK. THERE WILL
HOWEVER BE A GRADUAL DECREASE IN COVERAGE GOING INTO THE WEEKEND AS
THE UPPER TROUGH EXITS EAST AND SLIGHT UPPER RIDGING TRANSLATES
ACROSS THE SOUTHERN CONUS. GFS AND ECMWF SHOWING THE NEXT SOMEWHAT
DECENT COLD FRONT MOVING INTO THE AREA LATE NEXT MONDAY ALTHOUGH THE
BOUNDARY WILL BE IN A DECAY STAGE.
MEFFER
&&
.MARINE...
REMNANTS OF OLD FRONTAL SYSTEM HAS BEEN A FOCUS FOR CONVECTION
THIS AFTERNOON. SEVERAL REPORTS OF TROPICAL FUNNEL CLOUDS AND
WATERSPOUTS AROUND MIDDAY. CONVECTIVE COVERAGE WILL BE DIMINISHED
FOR THE NEXT FEW DAYS WITH USUAL DIURNAL ONSHORE/OFFSHORE TRENDS.
WINDS GENERALLY 10 KNOTS OR LESS THROUGH THURSDAY. HIGH PRESSURE
BUILDS IN FROM THE NORTHEAST ON FRIDAY...BUT GFS SOLUTION OF 20
KNOT SUSTAINED EAST WINDS APPEARS WELL OVERDONE. WILL GO WITH A
NON GFS SOLUTION FOR FRIDAY...WHICH IS CLOSER TO 10-15 KNOTS...AND
NEAR 15 KNOTS OVER THE WEEKEND. HAVE TEMPERED WAVE HEIGHTS
SLIGHTLY DURING THAT PERIOD AS WELL FROM PREVIOUS FORECAST. SWELL
MAY ENHANCE WAVE HEIGHTS AND TIDAL LEVELS A BIT OVER THE WEEKEND. 35
&&
.AVIATION...
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE AREA THIS
AFTERNOON HAVE RESULTED IN TEMPORARY IFR VISIBILITIES AT SEVERAL
TERMINALS. ANTICIPATE THAT CONVECTION SHOULD START WINDING DOWN
CLOSE TO SUNSET...WITH MOST OR ALL TERMINALS SHED OF THEIR
CONVECTION BY 01Z OR 02Z. AREAL COVERAGE OF CONVECTION ON WEDNESDAY
SHOULD BE SIGNIFICANTLY LESS...ESPECIALLY NORTH OF LAKE
PONTCHARTRAIN. HAVE ONLY CARRIED VCTS AT KHUM...KNEW AND KMSY FOR
THE LATE MORNING HOURS. 35
&&
.DECISION SUPPORT...
DSS CODE...GREEN.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT AND SUPPORTING USCG SSW OF PASCAGOULA.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 69 90 69 89 / 30 20 10 20
BTR 71 91 70 89 / 30 30 10 40
ASD 71 90 72 89 / 30 30 10 30
MSY 75 89 76 88 / 30 30 10 30
GPT 72 90 73 89 / 30 30 10 20
PQL 69 89 70 90 / 30 20 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Sep 16, 11:57 AM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1157 AM CDT TUE SEP 16 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-170500- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1157 AM CDT TUE SEP 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER LAND AREAS THIS AFTERNOON. GUSTY WINDS TO 40 MPH...FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL WILL BE THE PRIMARY THREATS. A FEW TROPICAL FUNNEL CLOUDS OR WATERSPOUTS ARE ALSO POSSIBLE. THUNDERSTORMS SHOULD BECOME LESS NUMEROUS DURING THE LATE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH SUNDAY. THUNDERSTORMS MAY BECOME MORE NUMEROUS AND STRONGER IN ADVANCE OF A COLD FRONT MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Sep 16, 11:47 AM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1147 AM CDT TUE SEP 16 2014 LAZ059>064-067>070-161900- UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD-LOWER LAFOURCHE- LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER ST. BERNARD- INCLUDING THE CITIES OF...THIBODAUX...RACELAND...LAROSE... DESTREHAN...NORCO...METAIRIE...KENNER...NEW ORLEANS... BELLE CHASSE...CHALMETTE...VIOLET...GALLIANO...CUT OFF... GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY 1147 AM CDT TUE SEP 16 2014 ...TROPICAL FUNNEL CLOUDS POSSIBLE... AT 1140 AM...THE NATIONAL WEATHER SERVICE HAS RECEIVED REPORTS OF A FUNNEL CLOUD NORTHEAST OF BELLE CHASSE. A VERY MOIST AND UNSTABLE TROPICAL AIRMASS IS IN PLACE ACROSS THE AREA. MEANWHILE...THE VERTICAL WIND PROFILE OVER THE AREA IS LIGHT AND VARIABLE. THESE CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF TROPICAL FUNNEL CLOUDS...ESPECIALLY WHERE RAIN COOLED BOUNDARIES...KNOWN AS OUTFLOW BOUNDARIES...AND THE SEABREEZE COLLIDE. THESE TROPICAL FUNNEL CLOUDS ARE USUALLY SHORT-LIVED AND RARELY REACH THE GROUND. IF THE FUNNEL CLOUD BECOMES MORE SEVERE AND DOES REACH THE GROUND...MINOR DAMAGE MAY OCCUR. STAY TUNED FOR LATER STATEMENTS AND UPDATES ON THIS WEATHER SITUATION.
Special weather statement, Sep 16, 12:36 PM CDT, 3 hours 18 minutes before
LAZ063-064-069-070-161830-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1236 PM CDT TUE SEP 16 2014
...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING PLAQUEMINES
PARISH AND ST. BERNARD PARISH...
AT 1229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 10 MILES SOUTHEAST OF BELLE CHASSE...
MOVING EAST AT 10 MPH.
THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 2969 9001 2985 8993 2977 8955 2965 8961
2965 8963 2964 8964 2963 8962 2961 8963
2962 8968 2960 8971 2954 8966 2952 8967
TIME...MOT...LOC 1736Z 292DEG 7KT 2974 8987Special weather statement, Sep 16, 1:56 PM CDT, 1 hour 58 minutes before
LAZ058-072-162000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
156 PM CDT TUE SEP 16 2014
...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING ST.
JOHN THE BAPTIST PARISH...SOUTHERN TANGIPAHOA PARISH...
AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 7 MILES SOUTH OF HAMMOND...OR ABOUT
OVER PONCHATOULA...MOVING SOUTHEAST AT 5 MPH.
THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS...INCLUDING INTERSTATE 55 SOUTH OF HAMMOND. REMEMBER...DO
NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE
TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3039 9024 3036 9024 3026 9032 3020 9042
3024 9044 3028 9041 3030 9044 3031 9043
3034 9048 3036 9048 3037 9050 3044 9055
3053 9040
TIME...MOT...LOC 1856Z 323DEG 6KT 3040 9042Special weather statement, Sep 16, 1:58 PM CDT, 1 hour 56 minutes before
MSZ081-162000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
158 PM CDT TUE SEP 16 2014
...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTH AFFECTING HARRISON
COUNTY...
AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 6 MILES NORTHWEST OF LONG BEACH...
MOVING SOUTH AT 10 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...LONG BEACH AND PASS CHRISTIAN
THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS...INCLUDING INTERSTATE 10. REMEMBER...DO NOT DRIVE YOUR
VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO
ALLOW A SAFE CROSSING.
LAT...LON 3031 8923 3030 8929 3031 8930 3033 8930
3035 8929 3037 8934 3038 8934 3052 8932
3052 8912 3036 8910
TIME...MOT...LOC 1857Z 359DEG 9KT 3043 8922Special weather statement, Sep 16, 3:33 PM CDT, 21 minutes before
LAZ040-MSZ080-162130-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
333 PM CDT TUE SEP 16 2014
...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHWEST AFFECTING HANCOCK
COUNTY...ST. TAMMANY PARISH...
AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 9 MILES WEST OF DIAMONDHEAD...OR
ABOUT 4 MILES EAST OF STENNIS SPACE CENTER...MOVING SOUTHWEST AT 5
MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...STENNIS SPACE CENTER AND PEARLINGTON
RADAR ESTIMATED AROUND 2 INCHES HAD FALLEN OVER CENTRAL HANCOCK
COUNTY. THEREFORE...AREAS NEAR STENNIS...PEARLINGTON AND EAST OF
SLIDELL COULD RECEIVE UPWARD TO 2 INCHES OF RAIN THROUGH 5 PM. AS
A RESULT...PONDING OF WATER AROUND LOW LYING ROADWAYS WILL LIKELY
OCCUR. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3018 8952 3017 8953 3017 8955 3016 8957
3030 8979 3050 8955 3040 8939
TIME...MOT...LOC 2029Z 037DEG 3KT 3038 8953Special weather statement, Sep 16, 3:36 PM CDT, 18 minutes before
LAZ046-047-049-056-057-059-065-162130-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
336 PM CDT TUE SEP 16 2014
...LINE OF THUNDERSTORMS DRIFTING SOUTHWEST AFFECTING ST. JAMES
PARISH...ASCENSION PARISH...UPPER TERREBONNE PARISH...WEST BATON
ROUGE PARISH...ASSUMPTION PARISH...UPPER LAFOURCHE PARISH...IBERVILLE
PARISH...
AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING LINE OF THUNDERSTORMS...ALONG A LINE EXTENDING FROM
PLAQUEMINE TO 9 MILES EAST OF THIBODAUX...MOVING SOUTHWEST AT 5 MPH.
THE LINE OF THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...SCHRIEVER...GRAY...THIBODAUX...PIERRE
PART...PAINCOURTVILLE...NAPOLEONVILLE...DONALDSONVILLE...LABADIEVILLE
AND BAYOU SORREL
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3040 9135 2993 9066 2989 9065 2989 9062
2985 9055 2962 9073 2999 9127 3001 9124
3003 9123 3006 9128 3006 9136 3010 9139
3010 9142 3013 9147 3021 9149
TIME...MOT...LOC 2035Z 035DEG 3KT 3027 9132 2983 9069The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 12:36 PM CDT | Special Weather Statement | LIX | Jefferson | 54 min |
| Sep 16, 1:56 PM CDT | Special Weather Statement | LIX | Saint John the Baptist | 64 min |
| Sep 16, 2:07 PM CDT | Special Marine Warning | LIX | 53 min | |
| Sep 16, 3:36 PM CDT | Special Weather Statement | LIX | Assumption, Iberville | 54 min |
| Sep 16, 6:11 PM CDT | Special Marine Warning | LIX | 64 min |
Nearby
Flash Flood Warnings in Louisiana, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.